MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use an everflex entrust self-expanding stent with a.035 non-medtronic (supracore abbott wire) guidewire during treatment of a 120mm calcified lesion in the patient¿s left mid distal superficial femoral artery (sfa) popliteal artery.Moderate vessel tortuosity and moderate vessel calcification were reported.Lesion exhibited 95% stenosis.Artery diameter reported as 5.5mm.There were abnormalities reported in relation to anatomy.Tortuous aortic bifurcation was reported.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.The vessel was pre-dilated with 4x120, 5x200, and 6x200 evercross pta balloons.The vessel was post-dilated with a 5mm evercross pta balloon.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.The physician used live flouro while he tracked the stent through the sheath and over the bifurcation.The stent was able to track and get positioned at the target location with no issues noted at this point.The stent deployment started with no issues and was almost 50% deployed when the physician then stated that the thumbwheel was no longer feeling like it was retracting.Multiple turns were made with no progress to the stent deployment.The field rep walked the physician and the tech through the steps to cut the strain relief and open the inner housing of the handle assembly to try and turn the thumbwheel into a pin-and-pull deployment mechanism.It was at this point that the physician pulled on the wire located inside the stent housing and continued to pull until the entrusts inner-wire had become detached from the rest of the system.The physician at this point grabbed the isolation shaft of the entrust stent and slowly removed the system all together.The stent was elongated to around 230mm but was able to fully deploy in the patient.Stent placement was not adjusted after flowering, the stent was positioned through the lesion and had no movement prior to the issue h appening.A digital subtraction angiography (dsa) run showed that the distal end of the stent was deployed okay, and the proximal end was elongated, but had some wall opposition.The physician took the previously used 5x200 evercross pta balloon and post-dilated the stent, the evercross balloon was used as a post-dilation balloon to expand the stent struts where applicable.The proximal end of the stent was elongated, so the physician wanted to make sure that we had as much wall apposition as possible.A final dsa run showed that there was no migration, and there was no embolization to the distal vessels.The case was completed using a non-medtronic (abbott starclose) closure device.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis device returned in bio hazard bag within shipping carton.Device details on packaging label match details in gch.The device was returned dismantled, the strain relief had been cut off the device due to the condition of the returned device, no further testing could be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20394859
Report Number2183870-2024-00334
Device Sequence Number7944598
Product Code NIP
UDI-Device Identifier00821684051399
UDI-Public00821684051399
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVD35-06-150-120
Device Lot NumberB757247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale